I recently got Kybella. After a few weeks I noticed that the area underneath had some sagging that was not there before.(photos)

How can I fix this without spending a fortune? Why did this happen? What could have caused this? Can I ever get rid of this? What is the best treatment to fix this?

Doctor Answers 9

Neck sagging vs. platsyma show after Kybella...

I would return to your injecting physician to discuss your concerns and compare your before and after photographs.  Be sure your physician is an experienced "core" injector (facial plastic surgeon, plastic surgeon, dermatologis). This is because we all have a keen understanding of facial anatomy and the effects of injecting Kybella in the neck.  

Kybella dissolves the fat under your chin.  If enough fat is dissolved, you may start to reveal the muscles of your neck (e.g. platysma muscle) or even have some left over sagging skin depending on the state of your skin elasticity.

An exam MAY indicate that you are dealing with some platysma muscle banding and not a lot of loose skin.  If that's the case, some Botox may solve the problem.  If it's a skin issue, there are several non-surgical skin tightening options that you may want to consider. 


New Orleans Facial Plastic Surgeon
5.0 out of 5 stars 42 reviews

Kybella results

It is still fairly soon after your injection so I would wait another few weeks before judging your final results. However, now that the fat is gone, it often reveals other underlying issues. Botox may be helpful to soften the muscles in the neck and/or some RF therapy to tighten the skin. Hope this helps.

Kindly,

Kouros Azar

Kouros Azar, MD
Thousand Oaks Plastic Surgeon
4.8 out of 5 stars 21 reviews

Kybella and vertical skin laxity

Thank you for your question and for sharing your photos with us. Kybella does work to reduce the fatty tissue in the double chin region. It can result in unmasking the underlying anatomy which can reveal small muscle bands in the center of the neck. This can be softened with Botox. If it is still soon after your last treatment, this could also be some fibrotic tissue that may soften over time. A physical exam should be able to differentiate the two. I would visit with your plastic surgeon for can assess you and then come up with options for you.

Kybella

Thank you for your question in regards to Kybella. It is suggested to return to your provider for a follow up visit 6-8 weeks after your first treatment. Comparing before and after photos are a good starting point to discuss your concerns and achieve your desired results. To be sure, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment. I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 149 reviews

Double Chin Treatment / Laxity-- SmartLipo/VASER/ThermiRF, Botox, Venus Legacy, Kybella, CoolMini

I often combine kybella with ultherapy or thermiRF and botox. I suggest you see an expert who does combination therapy.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Kybella and Skin Laxity

Hi Nicole, sorry to hear you're having trouble with your Kybella result.

Without a doubt this is something you need to discuss with your Kybella injector. A thorough repeat examination with your pre-treatment photos and original consult to act as a guide will be invaluable.

I am somewhat surprised to learn that your skin laxity showed up after only a few weeks. Typically within the first month the Kybella product is still working away at the fat deposit and the area is swollen and somewhat tight, rather than being lax and saggy. Results are usually not fully appreciated until 3 months after the final series of injections (perhaps you have already had 2 or 3 sessions).

Also, because Kybella triggers an inflammatory response there is some early evidence to suggest that it may result in slightly tighter skin in the chin and neck area. That too will take a few months to develop so don't lose hope yet!

There are some in office maneuvers that can help better determine what you are seeing - loose, excess skin or underlying structures like the platysma muscle. Assuming this doesn't resolve to your satisfaction on its own, and depending on your exam, you might be a candidate for Botox to the platysma and or non-surgical skin tightening technologies like Thermage. These tend not to be overly expensive options.

Give your treatment team a call.

I'm sure they want to hear back from you.

Good luck

Dr Nodwell

Trefor Nodwell, MD
Ottawa Plastic Surgeon
4.6 out of 5 stars 11 reviews

Kybella and Skin elasticity

You should return to your treating physician for examination and look at your before and after photos.  I generally consider Thermage and Kybella on each patient who has submental fat.  Depending on how much skin laxity you have, Kybella also tightens up the area under the chin as well.  Please consult an expert.  Best, Dr. Green

Sagging skin after kybella

It would be important to see some pictures before you had kybella in order to do a fair comparison.  Kybella relies upon the skin's elasticity and ability to retract after the fat is dissolved.  I would wait at least 4-6 weeks after your treatment to evaluate the results.  I recommend following up with the doctor who performed your initial injection and express your concerns.  If you truly have extra skin after being treated with kybella, then the only really effective way to remove that extra skin would be with surgery.  Best of luck in your healing process!

Josh Waltzman, MD, MBA
Long Beach Physician
5.0 out of 5 stars 12 reviews

I recently got Kybella. After a few weeks I noticed that the area underneath had some sagging that was not there before.

The good news is the KyBella WORKED! It melted the submental fat! But the skin was to lax to tighten. Thus the slight hang.... Only options are: Thermi Smooth 250 RF to tighten skin, 8 seasons costs $3,000.  oR Minimal surgery of a Silhouette InstaLift to neck fee $2,500. Or accept the result.....

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.